EconPapers    
Economics at your fingertips  
 

Forecasting of Realised Volatility with the Random Forests Algorithm

Chuong Luong () and Nikolai Dokuchaev ()
Additional contact information
Chuong Luong: School of Electrical Engineering, Computing and Mathematical Sciences, Curtin University, GPO Box U1987, Perth 6845, Western Australia, Australia
Nikolai Dokuchaev: School of Electrical Engineering, Computing and Mathematical Sciences, Curtin University, GPO Box U1987, Perth 6845, Western Australia, Australia

Journal of Risk and Financial Management, 2018, vol. 11, issue 4, 1-15

Abstract: The paper addresses the forecasting of realised volatility for financial time series using the heterogeneous autoregressive model (HAR) and machine learning techniques. We consider an extended version of the existing HAR model with included purified implied volatility. For this extended model, we apply the random forests algorithm for the forecasting of the direction and the magnitude of the realised volatility. In experiments with historical high frequency data, we demonstrate improvements of forecast accuracy for the proposed model.

Keywords: realised volatility; heterogeneous autoregressive model; purified implied volatility; classification; random forests; machine learning (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/1911-8074/11/4/61/pdf (application/pdf)
https://www.mdpi.com/1911-8074/11/4/61/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:11:y:2018:i:4:p:61-:d:175017

Access Statistics for this article

Journal of Risk and Financial Management is currently edited by Prof. Dr. Michael McAleer

More articles in Journal of Risk and Financial Management from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-11-24
Handle: RePEc:gam:jjrfmx:v:11:y:2018:i:4:p:61-:d:175017